The MCNEG Monte Carlo user group (1) will meet from Dec 7 - 9 at the Christie Hospital, Manchester.


The scientific meeting will be on Wed 7 to Thursday 8, and on Friday 9 we will hold a practical course on FLUKA (or Flukal as we call it in Bristol)


If you would like to attend please let me know on hlawrence30@gmail.com


Please use the following registration form, including a brief abstract if you wish to present, and send to Henry, Mike or Richard, preferably by Dec. 2nd, so the programme can be finalised.




mcneg2016_registration_form.doc

Richard Hugtenburg <r.p.hugtenburg@swansea.ac.uk>

Mike Taylor <m.j.taylor@manchester.ac.uk>

Delegates will have plenty of time to put leading questions to the lecturers.

Confirmed speakers are Ihsan Al Affan, Swansea University, Adam Aitkenhead, Christie Hospital, Simon Duane, NPL and Martin Menten, ICR.

The Christie have generously offered the rooms for free, so the registration fee is £0.

The social event will cost £30, and will feature a performance by the Antipoet, who will attempt to answer the seminal question "Can I have a coffee" (2).

We have arranged a discount on accommodation at the Best Western Hotel Manchester Willowbank. Contact the hotel directly and say it is for the MCNEG meeting. https://www.bestwestern.co.uk/hotels/best-western-hallmark-hotel-manchester-willowbank-83809

Alternatively, the Chancellors Hotel, Moseley Rd, Manchester M14 6NN, is only about a mile from the Christie. 0161 907 7414.

References

1  http://www.mcneg.org.uk

2  http://www.theantipoet.co.uk/media

All the best

Henry Lawrence

Treasurer, MCNEG


Programme:

Wednesday 7th December

11:00 Tea/Coffee
11:30 Welcome and Introduction
11:40  Presentations
Benjamin Le Crom - Imaging of Prompt gamma emissions during proton cancer therapy with GAMOS?
Andrew Green - High performance computing in radiotherapy treatment planning
12:30  Lunch (1 hour)
13:30  Invited Speaker 1. Ihsan Al Affan - the use of Monte Carlo modelling to produce basic data for radiotherapy room design
14:10  Presentations
Mohamad Qutub - Modelling LINAC mazes and pulse pile-up with FLUKA
Fearnley Evison - Monte Carlo in Radiotherapy Bunker Design
15:10  Tea/Coffee Break (20 mins)
15:30  Presentations
Hywel Owen - Monte Carlo Radiation Transport for Medical Accelerator Modelling
Arif Hanifa – Pulse-by-pulse LINAC dosimetry with Diamond detectors
Henry Lawrence - A tourist's view of Chernobyl, or how I diced with my DNA
16:30 Poster presentations
17:30 Day's End - head to the evening event

Thursday 8th December

10:00  Invited Speaker 2. Simon Duane –
Electron transport in strong magnetic fields
10:40  Presentations
Bahadar Bhatia - Monte Carlo simulations of a compact gamma camera with PENELOPE
Sumaira Nazir - Sub-CT imaging resolution contributions to proton range uncertainty with FLUKA
11:20  Tea/Coffee Break (20 mins)
11:40  Presentations
Richard Hugtenburg - Some successful and some unsuccessful dosimeters for MR-LINACs (modelled with FLUKA)
Turki Almatani - CBCT and MR-based dose calculations using EGS/BEAMnrc
12:40  Lunch (1 hour)
13:40  Invited Speaker 3. Martin Menten –
Radiotherapy modelling using Monte Carlo at the ICR. Dose calculations for the MR-LINAC and more!
14:20  Presentations
Dimitri Reynard - Modeling of microbeam radiotherapy dosimetry with PENELOPE and Geant
Simon Jolly - A hodgepodge of things we’re doing for our detector simulations in Geant
15:00  Tea/Coffee Break (20 mins)
15:20  Invited Speaker 4. Adam Aitkenhead - An overview of Monte Carlo usage at the Christie
16:00  Presentations
Marios Sotiropoulos - Modelling DNA damage on gold nanoparticle-enhanced proton therapy
17:00 Discussion time (30 mins or so)
17:30 Head to the pub

Friday 9th December
9:30 - 17:00 FLUKA workshop 
Materials for Part 1 (am) and Part 2 (pm).


The Conference Venue:

The meeting will be held in lecture room 1 of the education centre within the School of Oncology.  The hospital address is:

The Christie
Wilmslow Road,
Manchester,
M20 4BX,

For arrival by public transport:

Buses are frequent and routes are displayed at the three main entrances and nearby bus stops. Three local train stations (Mauldeth Road, Burnage and East Didsbury) are linked to The Christie by bus. There is a Metrolink tram stop at West Didsbury, 5 to 10 minutes' walk to The Christie. There are footpath signs giving directions to The Christie.

By Bus:

Bus services to Wilmslow Road from

Bus services to Palatine Road from:

By metrolink to West Didsbury station - see

www.metrolink.co.uk/Pages/default.aspx

By Train:
Most main line trains arrive at Manchester Piccadilly and some of these also stop at Oxford Road Station. You can take a bus (any of the services listed above leaving Manchester Piccadilly bus station) or taxi to the Christie. Some trains arrive at Manchester Victoria, you can then take a taxi or bus.

The attached leaflet may help. http://www.mcneg.org.uk/ChristieMaps.pdf